Doctors Lounge - Gastroenterology Answers
provided on www.doctorslounge.com is designed to support, not
replace, the relationship that exists between a patient/site
visitor and his/her physician."
Back to Gastroenterology Answers List
- Sat Aug 27, 2005 4:04 pm
I am VERY worried about this and too embarrassed to see the doctor. Any advice you can give will be appreciated...
I am a 21-year-old female and for quite some time I've had some bleeding during my bowel movements. Since I sit at my job all day, never consume much water, and sometimes have a tendency to hold in bowel movements, I've always assumed I had hemorrhoids or maybe an anal fissure. Recently I began taking a fiber supplement which seems to help (as long as I remember to take them) soften the stools and make bowel movements much less painful and wihout bleeding. The past few weeks I didn't take any of the pills and for the past few days I've had painful bowel movements (a tearing feeling), a few drops of blood in the toilet and on stools, and bright red blood on the toilet paper. I've had a lump near my anus...it doesn't hurt if it's touched....I don't have any pain at all except during the actual bowel movement and maybe for a few hours afterwards. I don't have any stomach discomfort, or itching. I'm just worried that maybe it's something more serious. I think colon cancer in 21-year-olds is rare, but my grandfather died from it so I guess it just scares me that I'm having this problem.
Please help me..
| Theresa Jones, RN
- Sun Aug 28, 2005 5:48 am
Problematic constipation may eventually result in hemorrhoid formation or rectal tears. Appearance of bright red blood may be indicative of either of these disorders. Changes in diet, increasing the amount of fiber and water intake should help in alleviate the constipation. Please don't be embarressed about having an evaluation by your physician. This should be completed to assure that your problems are related to the constipation and not an underlying disorder. Keep in mind that ignoring a problem doesn't make it disappear and may actually make it more difficult to to treat.